Title

Limitation on the amount of accessible information in a quantum channel.

Document Type

Article

Publication Date

April 1996

Abstract

We prove a new result limiting the amount of accessible information in a quantum channel. This generalizes Kholevo's theorem and implies it as a simple corollary. Our proof uses the strong subadditivity of the von Neumann entropy functional S(ρ) and a specific physical analysis of the measurement process. The result presented here has application in information obtained from “weak” measurements, such as those sometimes considered in quantum cryptography.

Journal

Physical Review Letters

Volume

76

Issue

18

First Page

3452

Last Page

3455

Share

COinS